North Carolina, 2009Damaging Winds and Lightning Strikes in North Carolina, July 16, 2009
July 16, 2009 · NWS RAH · 7 events in 4 counties and zones
A warm moist atmosphere interacted with an upper level disturbance and lee side trough to produce a broken line of scattered showers and thunderstorms across central North Carolina. A few of these thunderstorms became severe and produced isolated wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $76,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm moist atmosphere interacted with an upper level disturbance and lee side trough to produce a broken line of scattered showers and thunderstorms across central North Carolina. A few of these thunderstorms became severe and produced isolated wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jul 16, 12:25 PM EST, 15 minutes earlier.
Area forecast discussion, Jul 16, 12:25 PM EST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
125 PM EDT THU JUL 16 2009
.SYNOPSIS...
A SURFACE TROUGH OF LOW PRESSURE WILL STRENGTHEN OVER NC TODAY.
MEANWHILE... A COLD FRONT WILL APPROACH FROM THE NORTHWEST AND STALL
OVER VA TONIGHT. A WAVE OF LOW PRESSURE WILL TRACK ALONG THE STALLED
FRONT ON FRIDAY. BENEATH A SHARPENING AND UNSEASONABLY STRONG UPPER
LEVEL TROUGH... THE FRONT WILL THEN MOVE SLOWLY EASTWARD ACROSS NC
FRIDAY NIGHT AND SATURDAY... AND STALL ALONG THE COAST THROUGH EARLY
NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 1039 AM THURSDAY...
BASED ON MESO ANALYSIS AND SATELLITE/RADAR TRENDS...HAVE MADE MINOR
ADJUSTMENTS TO THE FORECAST THROUGH THIS EVENING. HAVE INCREASED
POPS ACROSS THE SOUTH AND SOUTHEAST...AND HAVE LOWERED MAX TEMPS A
COUPLE OF DEGREES IN THE NW.
12Z SOUNDINGS DEPICT PRECIPITABLE WATER VALUES BETWEEN 1.75 TO 1.9
INCHES...SLIGHTLY ABOVE NORMAL FOR THIS TIME OF YEAR. WATER VAPOR
IMAGERY AND UPPER AIR ANALYSIS SUGGEST A COMPACT MID LEVEL
CIRCULATION CENTER OVER NORTHERN GA DRIFTING E-NE. 850MB TROUGH HAS
CROSSES MOST OF THE PIEDMONT WHILE A 700MB TROUGH WAS ANALYZED ALONG
THE SOUTHERN APPALACHIANS. MESO ANALYSIS DEPICTS MODERATE MOISTURE
INFLUX AND INSTABILITY PLUS LOW LEVEL CONVERGENCE OVER THE SOUTHERN
COUNTIES. FINALLY SATELLITE DEPICTS MUCH OF THE NW PIEDMONT SHROUDED
IN MID/UPPER LEVEL CLOUDS WHILE AREAS OF THE SOUTHERN
PIEDMONT...SANDHILLS AND COASTAL PLAIN RECEIVING STRONG INSOLATION.
EXPECT AIR SOUTHERN AND EASTERN AREAS TO CONTINUES TO DESTABILIZE
THROUGH EARLY AFTERNOON. MODELS DEPICTS LOW LEVEL CONFLUENCE ZONE TO
DRIFT SLOWLY EAST WHILE MID LEVEL CIRCULATION DRIFT ALONG SC
BIRDER THIS AFTERNOON. APPROACH OF MID LEVEL SYSTEM IN AXIS OF BEST
MOISTURE AND INSTABILITY SHOULD TRIGGER SCATTERED THUNDERSTORMS BY
16-17Z OVER THE SOUTHERN PIEDMONT...SPREADING INTO THE EASTERN
PIEDMONT AND SANDHILLS BETWEEN 18-20Z. ADVECTION OF SLIGHTLY DRIER
AIR BEHIND THE PASSAGE OF 850-700MB TROUGH MAY ENHANCE THE
DOWNDRAFTS... LEADING TO A FEW STRONG/SEVERE DOWNBURSTS THIS
AFTERNOON. THIS POTENTIAL LOOKS BEST IN THE SANDHILLS AND SOUTHERN
COASTAL PLAIN.
ACROSS THE NORTH ...KINEMATICS AND AVAILABLE POTENTIAL ENERGY NOT
AS SIGNIFICANT COMPARED TO THE SOUTHERN COUNTIES. HOWEVER LOW LEVEL
ADVECTION OF MOISTURE AND INSTABILITY WILL SUPPORT SCATTERED
CONVECTION ESPECIALLY FROM RALEIGH EAST INTO THE NORTHERN COASTAL
PLAIN.
MAX TEMPS THIS AFTERNOON DEPENDENT UPON CLOUD COVERAGE. HAVE
ADJUSTED THE NW PIEDMONT DOWN A COUPLE OF DEGREES VEIL OF MID/HIGH
LEVEL CLOUDS RATHER OPAQUE OVER THE REGION AT THIS TIME AND SHOULD
REMAIN THAT WAY THROUGH 18Z. LOW LEVEL THICKNESSES VERIFIED 5M
WARMER THAN PREDICTED BY THE MODELS...IF THIS ERROR PERSIST THIS
AFTERNOON...MAY SEE TEMPS NEAR 95 DEGREES OCCUR OVER THE SANDHILLS
AND SOUTHERN COASTAL PLAIN.-WSS
TONIGHT...CONVECTIVE COVERAGE AND INTENSITY SHOULD WANE OVERNIGHT
(BEFORE RAMPING BACK UP EARLY FRIDAY MORNING AHEAD OF A MORE
SIGNIFICANT LOWER TO MID LEVEL S/W TROUGH AND DEVELOPING SURFACE
FRONTAL WAVE)... SINCE THE SURFACE COLD FRONT IS FORECAST TO STALL
OVER VA AND INSTABILITY LESSENS WITH NOCTURNAL COOLING. OVERNIGHT
LOWS 70 TO 75 DEGREES. -MWS
&&
.SHORT TERM /FRIDAY AND FRIDAY NIGHT/...
AS OF 315 AM THURSDAY...
UPPER LOW CURRENTLY JUST NORTH OF THE CANADA/MINNESOTA BORDER IS
EXPECTED TO PUSH SE/RD OVER THE GREAT LAKES BY FRIDAY MORNING...AS
A POTENT SHORTWAVE DIGS SOUTH THROUGH THE MIDWEST. AT THE
SURFACE... A SURFACE BOUNDARY SHOULD BE STALLED ENE TO WSW
SOMEWHERE JUST NORTH OF THE NC/VA BORDER. THE NAM/GFS SHOW A
LEAD...WEAKER SHORTWAVE LIFTING THROUGH NC EARLY FRIDAY MORNING.
WITH A MOIST AIRMASS IN PLACE (PWATS AOA 1.75)...WILL HAVE A CHANCE
POP IN BEFORE SUNRISE. THE FRONT IS EXPECTED TO REMAIN JUST NORTH OF
THE NC/VA BORDER...KEEPING CENTRAL NC IN A WARM...MOIST AND UNSTABLE
AIRMASS DURING THE DAY ON FRIDAY. UNDER BROAD SCALE HEIGHT FALLS
ASSOCIATED WITH THE DEEPENING UPPER LEVEL TROUGH...THE NAM/GFS SHOW
A SURFACE WAVE DEVELOPING ALONG THE FRONTAL ZONE. THIS WILL HELP TO
BACK WINDS THAT INITIALLY START OUT MORE WEST TO SOUTHWESTERLY
AROUND TO MORE SOUTHERLY AND EVEN SOUTHEASTERLY. THIS WILL HELP TO
INCREASE LOW LEVEL MOISTURE ADVECTION WITH DEWPOINTS IN THE UPPER
60S TO LOWER 70S AND GIVE WAY YIELD ML CAPES OF 1000-1500 J/KG
ACROSS MOST OF THE EASTERN TWO-THIRDS OF NC...WITH THE NAM SHOWING
SBCAPES OF UP TO 3000 J/KG BY 21Z. EXPECT SCATTERED TO WIDESPREAD
CONVECTION WILL BE POSSIBLE IF FULL HEATING IS REALIZED.
MAIN UPPER LEVEL JET DYNAMICS SHOULD BE TO THE NORTH OVER SOUTHERN
NEW ENGLAND DURING THE DAY...BUT UPPER DIVERGENCE EXPECTED TO
INCREASE THROUGHOUT THE DAY AS THE JET POSITIONS ITSELF WITH NC IN A
MORE FAVORABLE PROXIMITY TO THE RIGHT ENTRANCE REGION. THIS ALSO
HELPS TO RAISE BULK SHEAR VALUES TO 30-35KTS...INCREASING TOWARD THE
VA BORDER. THUS...STORMS WILL HAVE THE POTENTIAL TO ROTATE...
PARTICULARLY OVER THE NORTHERN NC PIEDMONT. IN ADDITION... IF A
SURFACE WAVE DOES INDEED DEVELOP INVOF THE NC/VA BORDER...BACKED LOW
LEVEL WINDS WILL ENHANCE ANY POTENTIAL TORNADO THREAT AS STORMS
APPROACH THE BOUNDARY. CURRENTLY....CENTRAL TO EASTERN NC IS IN THE
SPC DAY 2 OUTLOOK UNDER A SLIGHT RISK. MUCH OF THIS FORECAST WILL
DEPEND ON THE REALIZATION OF INSTABILITY WITH DAY TIME
HEATING...WHICH COULD BE HAMPERED BY CLOUDINESS FROM UPSTREAM
CONVECTION ON THURSDAY EVENING. ALSO...THE LOCATION OF THE SURFACE
BOUNDARY (WHICH RIGHT NOW IS EXPECTED TO REMAIN NORTH OVER VA) AND
ANY SUBSEQUENT WAVE DEVELOPMENT ALONG IT WILL AUGMENT THE THREAT OF
SEVERE WEATHER. WILL TREND LIKELY POPS EASTWARD TOWARD BETTER
INSTABILITY DURING THE DAY.
MAX TEMPS ON FRIDAY WILL BE SOMEWHAT AT THE MERCY OF PRECIP
COVERAGE...BUT 87-90 LOOKS GOOD WITH ALL OF OUR CWA EXPECTED TO
REMAIN IN WARM SOUTHERLY FLOW.
SURFACE FRONT IS EXPECTED TO CROSS THE MOUNTAINS FRIDAY NIGHT BE
WORKING ITS WAY EAST ACROSS THE STATE...ALBEIT VERY SLOWLY. WILL
KEEP A CHANCE POP IN OVERNIGHT AHEAD OF THE FRONT...WITH LOWS WARM
AND MUGGY IN THE UPPER 60S TO LOW 70S.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
AS OF 120 PM THURSDAY...
THE EARLY EXTENDED FORECAST REMAINS DOMINATED BY THE DEEP UPPER
TROUGH TO THE WEST AND A STALLED/WEAKENING SURFACE FRONT ALONG THE
COAST. AS THE UPPER TROF AMPLIFIES AND DIGS INTO THE OHIO VALLEY...A
SURFACE COLD FRONT WILL MOVE ACROSS THE AREA FRIDAY NIGHT. THIS
FRONT WILL STALL ALONG THE COAST SATURDAY...PRODUCING A CHANCE FOR
CONVECTION MAINLY EAST OF INTERSTATE 95 THROUGH MONDAY. THE FAIRLY
COOL AIRMASS IN PLACE (LOW LEVEL THICKNESSES 1400M) SUGGESTS
SUB-SEASONAL HIGHS SATURDAY THROUGH MONDAY IN THE LOW TO MID 80S...
IN LINE WITH LATEST MOS NUMBERS.
GRADUAL DE-AMPLIFICATION/WEAKENING OF THE UPPER TROF EARLY NEXT WEEK
ALLOWS A STRONG RIDGE OFFSHORE TO RETROGRESS. THE RESULTING DEEP
RETURN FLOW WILL PUMP UP THE LOW LEVEL MOISTURE PROFILE AND
GRADUALLY NUDGE THE SURFACE FRONT/INVERTED TROF WEST AND BACK INTO
THE AREA BY MIDWEEK. AS SUCH...POPS WILL BE MORE UNIFORMLY IN THE
CHANCE CATEGORY ACROSS THE AREA IN THE TUESDAY THROUGH THURSDAY TIME
FRAME. TEMPS THROUGH THE PERIOD SHOULD BE RATHER UNIFORMLY IN THE
MID TO UPPER 80S...A CATEGORY OR TWO DIMINISHED DEPENDENT ON HOW
EXTENSIVE CLOUD COVER AND RAIN TURN OUT TO BE.
&&
.AVIATION /12Z THURSDAY THROUGH MONDAY/...
AS OF 745 AM THURSDAY...
VFR CONDITIONS EXPECTED THROUGH EARLY THIS AFTERNOON... WITH
SCATTERED SHOWERS AND THUNDERSTORMS AND ASSOCIATED BRIEF SUB-VFR
CONDITIONS... MAINLY AT FAY/RDU/RWI... BETWEEN 18 AND 23Z.
THE UPSTREAM MCS/CLUSTER OF SHOWERS AND THUNDERSTORMS OVER THE
EASTERN TN VALLEY... HAS CONTINUED TO WEAKEN AS IT APPROACHES A MORE
STABLE AIRMASS FROM THE NC MOUNTAINS EASTWARD INTO THE PIEDMONT. THE
REMNANTS OF THIS ACTIVITY -- IN THE FORM OF A VFR SPRINKLE OR SHOWER
-- MAY AFFECT THE TRIAD TERMINALS BETWEEN 12-16Z THIS MORNING.
OTHERWISE... EXPECT DRY VFR CONDITIONS TO PERSIST UNTIL THIS
AFTERNOON AND EVENING... WHEN THE MID LEVEL DISTURBANCE ASSOCIATED
WITH THE DECAYING CONVECTIVE CLUSTER INITIATES NEW SHOWER AND
THUNDERSTORM ACTIVITY... FUELED BY DIURNAL/DAYTIME HEATING AND
DESTABILIZATION... MAINLY FROM RDU SOUTHEASTWARD. SSW SURFACE WINDS
WILL STRENGTHEN INTO THE 9-13 KT RANGE (WITH AN OCCASIONAL GUST
INTO THE 15-20 KT RANGE) AND VEER TO A MORE WSW COMPONENT THIS
AFTERNOON... AS A PRE-FRONTAL SURFACE STRENGTHENS OVER NC... AND A
COLD FRONT APPROACHES FROM THE NW. SHOWER AND THUNDERSTORMS ARE
EXPECTED TO LINGER LONGEST IN THE VICINITY OF FAY... BEFORE
DIMINISHING BY MID EVENING. A LIGHT SW BREEZE THIS EVENING MAY
WEAKEN SUFFICIENTLY... PERHAPS CALM BY DAWN... AND ALLOW FOR THE
DEVELOPMENT OF MVFR VISIBILITY OBSCURATION IN THE PRE-DAWN HOURS
FRIDAY.
LOOKING AHEAD... A WAVE OF LOW PRESSURE WILL TRACK THROUGH VA
FRIDAY... ALONG A COLD FRONT WHICH IS EXPECTED TO STALL OVER
SOUTHERN VA ON TONIGHT. THIS SYSTEM WILL ENHANCE THE PROBABILITY OF
MVFR CLOUD BASES AND SHOWERS AND THUNDERSTORMS EARLY FRIDAY MORNING
THROUGH FRIDAY EVENING. BENEATH AN AMPLIFYING AND UNSEASONABLY
STRONG TROUGH ALOFT... THE FRONT AND ASSOCIATED UNSETTLED CONDITIONS
WILL THEN MOVE SLOWLY EASTWARD ACROSS CENTRAL NC FRIDAY NIGHT AND
SATURDAY... AND STALL ALONG THE COAST THROUGH EARLY NEXT WEEK. -MWS
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...MWS
NEAR TERM...WSS/MWS
SHORT TERM...SMITH/MWS
LONG TERM...MLM
AVIATION...MWS
Hazardous weather outlook, Jul 16, 11:37 AM EST, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
1237 PM EDT THU JUL 16 2009
NCZ007>011-021>028-038>043-073>078-083>086-088-089-170930-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1237 PM EDT THU JUL 16 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS CENTRAL NORTH CAROLINA
THIS AFTERNOON AND PERSIST UNTIL EARLY EVENING. A FEW OF THE
STORMS MAY BE BRIEFLY SEVERE PRODUCING WIND GUSTS AROUND 60 MPH.
THE THREAT FOR ISOLATED SEVERE THUNDERSTORMS APPEAR TO BE
GREATEST OVER THE SOUTHERN PIEDMONT...THE SANDHILLS...AND MOST OF
THE COASTAL PLAIN.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN
ON FRIDAY... AHEAD OF A WAVE OF LOW PRESSURE EXPECTED TO TRACK
THROUGH VIRGINIA. THE MAIN SEVERE THREAT WITH ANY STORMS WILL BE
DAMAGING WINDS AND LARGE HAIL... THOUGH AN ISOLATED TORNADO WILL BE
POSSIBLE NEAR THE VIRGINIA BORDER.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER ASSOCIATED WITH THE STORMS.
In the hours before
Special weather statement, Jul 16, 12:15 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
115 PM EDT THU JUL 16 2009
NCZ074-075-083>086-161815-
ANSON-HOKE-MONTGOMERY-MOORE-RICHMOND-SCOTLAND-
115 PM EDT THU JUL 16 2009
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS RICHMOND...MOORE...
MONTGOMERY...ANSON...HOKE AND SCOTLAND COUNTIES THROUGH 230 PM EDT...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND INTENSIFY AS
THEY MOVE EAST ACROSS THE SOUTHERN PIEDMONT AND SANDHILLS. THE
SHOWERS AND THUNDERSTORMS WILL BE MOST WIDESPREAD ACROSS SOUTHEAST
MONTGOMERY...SOUTHERN MOORE AND NORTHWESTERN HOKE COUNTIES THROUGH
AROUND 230 PM.
THE STRONGEST THUNDERSTORMS WILL CONTAIN GUSTY WINDS OF 30 TO 40
MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING.
BLAES
Thunderstorm Wind, Richmond
- When
- July 16, 12:40 PM EST
- Where
- Richmond County, 1.79 mi NE of Ellerbe
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.090, -79.760
One tree was reported down at the intersection of United States Highway 220 and North Carolina Highway 73.
Thunderstorm Wind, Richmond
- When
- July 16, 12:40 PM EST
- Where
- Richmond County, 1.07 mi E of Ellerbe
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.072, -79.761
Numerous trees were reported down across Ellerbe, North Carolina.
Thunderstorm Wind, Harnett
- When
- July 16, 2:10 PM EST
- Where
- Harnett County, 2.91 mi ENE of Coats
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.437, -78.632
One tree was reported down across Silas Moore Road.
Lightning, Cumberland
- When
- July 16, 2:10 PM EST
- Where
- Cumberland County, 1.23 mi SSE of Fenix
- Property damage
- $75,000
- Reported by
- Newspaper
- Coordinates
- 35.013, -79.023
An apparent lightning strike caused a house fire in Fayetteville, North Carolina on Tanager Court. The fire took 30 minutes to extinguish and caused extensive damage to the home.
Thunderstorm Wind, Harnett
- When
- July 16, 2:15 PM EST
- Where
- Harnett County, 3.94 mi E of Coats
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.420, -78.610
One tree was reported down on Baily Road.
Thunderstorm Wind, Johnston
- When
- July 16, 2:15 PM EST
- Where
- Johnston County, 3.55 mi NNW of Benson
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.430, -78.564
One tree was reported down near the intersection of Tarheel Road and North Carolina Highway 50.
Lightning, Harnett
- When
- July 16, 2:20 PM EST
- Where
- Harnett County, 0.91 mi SW of Dunn
- Property damage
- $1,000
- Reported by
- Newspaper
- Coordinates
- 35.312, -78.633
Power lines were reported down across Tilghman Drive in Dunn, North Carolina, from an apparent lightning strike.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Arkansas, July 16, 20091 injured · $395,000 · 1.75 in hail · 38 events
- Tornado and Hail in Vermont, July 16, 2009$314,000 · EF0 · 17 events
- Hail and Damaging Winds in Illinois, July 16, 2009$500,000 · 52 kt wind · 5 events
- Hail and Damaging Winds in Oklahoma, July 16 to 17, 2009$56,000 · 3 in hail · 40 events
- Flash Flooding and Hail in Mississippi, July 16 to 17, 20092 injured · $36,000 · 1 in hail · 21 events
- Flash Flood and Damaging Winds in Louisiana, July 16, 2009$50,000 · 53 kt wind · 20 events
- Hail and Damaging Wind in Nebraska, July 16, 2009$73,000 · 1.75 in hail · 8 events
- Flash Flooding in Tennessee, July 16 to 17, 2009$80,000 · 4 events
- Hail and Damaging Winds in Arkansas, July 16, 2009$63,000 · 53 kt wind · 5 events
- Flash Flood and Hail in New York, July 16, 20092.5 in hail · 43 events
- Flash Flooding and Damaging Wind in Illinois, July 16 to 17, 2009$65,000 · 52 kt wind · 3 events
- Damaging Winds in South Carolina, July 16, 2009$21,000 · 60 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 178435, 178436, 178432, 178441, 178429, 178434, 178438.